Alert archive / Wisconsin / Gale Watches in 2020

Gale Watch 36, NWS Milwaukee, WI

November 17, 2020

NWS Milwaukee, WI issued this gale watch at Nov 17, 2020, 2:58 PM CST. It took effect at Nov 18, 2020, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 17, 2020, 2:58 PM CST (20:58 UTC)
In effect from
Nov 18, 2020, 9:00 AM CST
Expired
Nov 17, 2020, 8:48 PM CST
In force
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Nov 17, 2:54 PM CST, 4 minutes earlier.

Area forecast discussion, Nov 17, 2:54 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
254 PM CST Tue Nov 17 2020

.SHORT TERM...
(Issued 255 PM CST Tue Nov 17 2020)

Tonight through Wednesday night:

Gusty northwesterly winds will continue to die down this evening
as high pressure slides off to our southeast. As this high
pressure exits tomorrow, a steeper pressure gradient will lean
over into the western Great Lakes Region, leading to some gusty
south winds. Winds will be strong, but will carry the upside of
moderating temperatures, which will reach into the lower 50s to
upper 40s. Clear to mostly clear skies will linger into tomorrow
night.

CMiller

&&

.LONG TERM...
(Issued 255 PM CST Tue Nov 17 2020)

Thursday through Tuesday:

500mb ridging and 925mb warm advection will allow us to mix down
some warmer temperatures from aloft on Thursday. We will likely
see daytime highs in the low to mid 60s as a result.

Our next major weather maker of note will come this weekend as an
upper-lvl trough barrels eastward across the Northern Plains and
Upper Midwest. Considerable uncertainty exists with this system,
however, owing to some phasing issues. Right now, the ECMWF
solution has us largely getting missed to the south by this system
with possibly a glancing blow of a rain/snow mix on Sunday. The
GFS portrays a much more laborius affair, with precipitation
lingering from Saturday afternoon through Sunday afternoon and
multiple changes from rain to snow. Right now model blends prefer
the longer duration of the GFS with periods of rain and snow.
Confidence is low at the moment and trends will be monitored.

After this system, high pressure returns from Monday through
Tuesday.

CMiller

&&

.AVIATION...
(Issued 255 PM CST Tue Nov 17 2020)

VFR conditions are expected through the TAF period with gusty
northwest winds continuing to subside through the overnight hours.
Winds will become southerly early Wednesday morning and become
gusty and southwesterly with time during the daytime hours on
Wednesday.

CMiller

&&

.MARINE...
(Issued 255 PM CST Tue Nov 17 2020)

After a lull in winds tonight, a steep pressure gradient will lean
over into the Western Great Lake region, creating gusty south to
southwesterly winds on Wednesday. Gales appear likely over all of
the open waters of Lake Michigan Wednesday afternoon through
Thursday morning.

Locally, a gale watch is currently out for our nearshore, although
some uncertainty does exist in whether or not Gale Criteria will
be achieved. This is owing to some vigorous warm air advection
which may have the potential to keep nearshore gusts below gale
criteria. At the very least, a small craft advisory will be put
out for gusts to 30kts, but a Gale Warning may be needed pending
more model output.

CMiller

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...11 AM Wednesday to
     noon Thursday.

     Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 3 PM
     Tuesday.

     Gale Watch...LMZ643-LMZ644-LMZ645-LMZ646...9 AM Wednesday to 3
     AM Thursday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Nov 17, 2:17 PM CST, 41 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
217 PM CST Tue Nov 17 2020

WIZ046-047-051-052-056>060-062>072-182030-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
217 PM CST Tue Nov 17 2020

This Hazardous Weather Outlook is for portions of east
central Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-182030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
217 PM CST Tue Nov 17 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Winds will drop below small craft advisory criteria this afternoon
and evening

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Southerly wind gusts will be in small craft advisory criteria
Wednesday morning and will ramp up to around gale force Wednesday
afternoon. A Gale Watch is in effect from 9am Wednesday to 3am
Thursday.

Then, a prolonged period of southwesterly, small craft advisory
criteria wind gusts then look likely into the day on Thursday

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182030-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
217 PM CST Tue Nov 17 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Strong southerly winds are expected to reach Gale Force levels
Wednesday afternoon through Thursday morning. A Gale Warning is in
effect for all open water zones of Lake Michigan from 11am
Wednesday through Noon Thursday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 2:55 AM CSTGale WatchMKX12 hr
Nov 17, 2:58 PM CSTGale WarningMKX51 hr

Nearby

Gale Watches in Wisconsin, 2020Every gale watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.